Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can leg length discrepancy in an elderly patient cause any harm?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10642 Questions
Question
Mom is 85 years old- One leg is shorter than the other- can you provide any negative impact this might have as she ages- and are there any remedies which could be followed-
Tue, 8 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Shoe inserts can help.

Detailed Answer:
Hello,
Thanks for posting your query.
A shorter leg puts an extra stress on the shorter leg and the changes in gait associated with it can cause early progression of osteoarthritis and other degenerative changes in the weight bearing joints like hip and knee. She can use shoe inserts to decrease the discrepancy after consulting her orthopedician. Regular intake of calcium supplements will also help.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor